Excessive Heat, Pawnee
- When
- June 12, 12:00 PM CST to 7:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
A ridge of high pressure in the middle and upper atmosphere developed over the south central United States during mid June. Unseasonably hot afternoon temperatures reaching the mid to upper 90s, combined with high humidity, resulted in heat index values in the 110 to 115 degree range across much of eastern Oklahoma on the 12th.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A ridge of high pressure in the middle and upper atmosphere developed over the south central United States during mid June. Unseasonably hot afternoon temperatures reaching the mid to upper 90s, combined with high humidity, resulted in heat index values in the 110 to 115 degree range across much of eastern Oklahoma on the 12th. At least nine people were treated for heat-related issues in Tulsa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 11:25 AM CST, 35 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1225 PM CDT Sun Jun 12 2022
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1044 AM CDT Sun Jun 12 2022
...Dangerous heat this afternoon...
Update was sent earlier to raise forecast heat index values for
this afternoon. Very dangerous hot and humid conditions are
expected with indices between 110 to 118 degrees. Still appears
that the highest indices will be located in the Arkansas River
Valley where the heaviest rains previously occurred with light
winds/less boundary layer mixing. No other changes anticipated in
the short term. Dewpoints will likely need to be tweaked for
Monday, which could modestly bump of heat index values in some
areas.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 213 AM CDT Sun Jun 12 2022
Surface winds may veer a bit by Monday, allowing dewpoints to mix
out some. That said, will still likely need a Heat Advisory for
most if not all of the forecast area, and will let the day shift
make the final decision. Continued drying/mixing will allow
dewpoints to lower more going into mid to late week although
afternoon highs will continue to run several degrees above normal.
Will maintain the NBM low PoPs across northeast Oklahoma for
Wednesday night, although I have my doubts how far south any
convection will make it given the strength of the sub-tropical
ridge.
&&
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Sun Jun 12 2022
Gusty southwest winds will continue at NE OK TAF sites, potentially
persisting into the overnight hours as stronger low level jet develops.
LLWS may also need to be added at aforementioned locations with later
update. Otherwise, VFR conditions are expected through the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 97 79 93 / 0 0 0 0
FSM 77 96 75 93 / 0 0 0 0
MLC 77 94 75 92 / 0 0 0 0
BVO 78 97 78 93 / 0 0 0 0
FYV 77 95 73 92 / 0 0 0 0
BYV 78 95 75 92 / 0 0 0 0
MKO 78 93 75 90 / 0 0 0 0
MIO 78 95 76 91 / 0 0 0 0
F10 77 94 75 90 / 0 0 0 0
HHW 76 95 75 93 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ058-063-069.
Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
053>057-059>062-064>068-070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
SHORT TERM...12
LONG TERM....18
AVIATION...12Hazardous Weather Outlook National Weather Service Tulsa OK 1230 PM CDT Sun Jun 12 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1230 PM CDT Sun Jun 12 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. DANGEROUS HEAT. RISK...Critical. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Arkansas River Valley. DISCUSSION... Dangerous heat continues to develop early this afternoon. Heat index values from 110 to 118 degrees are expected across much of eastern Oklahoma and west central Arkansas with the highest indices in the Arkansas River Valley. Heat index values for the remainder of northwest Arkansas will be between 105 and 110 degrees. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...High Wind Potential...Dangerous Heat Potential. TUESDAY...High Wind Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... Dangerous heat index values are forecast again for Monday afternoon, with most locations topping 105 degrees. Thunderstorms will likely develop later Wednesday along a cold front across Kansas. A few of these storms may drop south, possibly impacting parts of northeast Oklahoma Wednesday night. Otherwise, hot and humid conditions will likely persist. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
25 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026135, 1026136, 1026137, 1026138, 1026139, 1026140, 1026141, 1026142, 1026143, 1026144, 1026145, 1026146, 1026147, 1026148, 1026149, 1026150, 1026151, 1026152, 1026153, 1026154, 1026155, 1026156, 1026157, 1026158, 1026159.